I am a 48 yr old female diagnosed with recurring severe depression. When I am not taking my meds, I am tired, can sleep all day, am completely unmotivated to do anything and do not want to socialize with anyone. I have tried several different meds and am currently taking Celexa and Adderall (adderrall) XR. My psy says that adding the Adderall (adderrall) will "kick in the Celexa" and make it work better. I have a love/hate realationship with the Adderall (adderrall). Although I am prescribed 20 mg Adderall (adderrall) XR 3 times a day, I never take all 3 pills a day. Right now I am down to 1 pill a day. I love the fact that the Adderall (adderrall) gives me energy but I hate that after a few days of taking it I feel physically exhausted. I have tried to give up the Adderall (adderrall) but I always go back to it because taking the Celexa alone doesn't work. I sit around and think about everything I should be doing at home but am unmotivated to do them and I have a hard time getting through the day at work. After a few days of this, I give up and start taking the Adderall (adderrall) again. I get more done at my job and have a better attitude when I take the Adderall (adderrall). Although most people have lost weight while taking Adderall (adderrall) I have gained about 15 pounds which, of course, doesn't help the depression.
Does anyone have the same experience while taking an SSRI and Adderall (adderrall) XR together.
I am not on the same meds but very similar. I was diagnosed with depression at 14 and then bipolar later on. I was n zoloft but self unmedicated at 20 because of the side affects. I tried multiple anitdepressants and had a difficult time with them mostly because each had it's own postives and negatives. I was diagnosed with ADD at 5 and was on ritalin until I did the same thing with that at 20 as I did with the anitdepressants. I went to school without either at 22 and although it was VERY difficult I got through and started a very good job. It was after starting that job that I realized how to accept both the depression and the ADD and accept help for both. I went to my doctor about 9 months ago and am now on Vyvanse and Fluoxetine. Although my depressions meds should be stronger I have not yet made that jump as I am worried about the reaction of the 2. Thus far though they have worked very well together. Vyvanse is a newer ADD med and I specifically requested something other than Adderall (adderrall) due to side affects. My doctor explained to me that because Vyvanse has a very good time release the boost is similar however not as overbearing and much easier as it wears off than Adderall (adderrall) because the "come down" or "crash" does not cause such a severe low. All ADD meds have their down side and generally the anti depressant is the counteract to this. I would talk to your doctor and see if there is a better combination than the 2 you are on now because they have put out several new alternatives to Adderall (adderrall) and most of them are much less controversial (another one is medidate). However just be careful with any of them because all ADD meds have a very high risk of addiction so you need to make sure you regulate accordingly (for instance I only take the anitdepressants on the weekends not both meds it helps to avoid the dependancy factor of the ADD meds). I hope this helps but the one part I stress the most is asking you doctor about it because he/she would have much more insight. Best of luck!
Thank you for your post. I will definately ask my doctor about the Vyvanse. I also tend to self unmedicate and thus the cycle starts over again. Again, thank you for your comments and I will follow up after I go see the doctor at my appt in July.
I have been on just about every Psycotropic drug there is, but never Adderal.
I may ask my P-doc about it for me. Like you I have a horrible time getting going and active. This problem is even worse in the morning, not so much because I am sleepy, but because I just can't stand the thought of facing another day.
My only concern with Adderal is that I heard it can raise anxiety levels. This may not be a good option for me.
hi im on adderall (adderrall) for refractory depression since april 7 im also also on prozac and xanax,how llong did itt ake for addderall to give u energy im noticing nothing but dry tounge and mouth.......dr upped it to 60 mg yesterday...i have sore tounge and dry mouth
First, xanax & adderall (adderrall) can both cause dependency. Xanax is especially scary because many people can develop a high tolerance very quickly, and have to continually take more and more.
And since adderall (adderrall) can actually cause depression-type symptoms, it seems really strange that your doc would treat your depression with it. Adderall (adderrall) should really only be taken by individuals with ADD/ADHD(and then only those whom the disorder affects severely) or narcolepsy.
But to answer your question, you should notice adderall (adderrall) about 30-45 minutes after you take your first pill. Its very possible that you're not experiencing the full effects because xanax is sort of the opposite of adderall (adderrall). Adderall (adderrall) speeds your brain up, xanax mellows you out. If you want the adderall (adderrall) energy, it would probably be better to lower dosage or cut out xanax altogether rather than continually upping the adderall (adderrall). Your bp may be a bit raised on adderall (adderrall) anyway, no need to put excess pressure on your heart by making it work against a downer like xanax. Also possible that the initial side effects of prozac (which usually go away within a week or 2) may be diminishing adderall (adderrall)'s effects as well.
Xanax is an anti-anxiety drug, while adderall (adderrall) can sometimes cause anxiety or worsen it if it's already present. Obviously your doctor feels you struggle with severe anxiety since he prescribed xanax AND prozac, since oftentimes antidepressants alone are enough to effectively treat moderate anxiety. If your anxiety is so debilitating that xanax is the only way you can function, I think taking adderall (adderrall) may likely worsen your depression and anxiety symptoms.
Also, 60 milligrams/day of adderall (adderrall) is WAY too high a dosage for the amount of time you've been taking it. Since your starting out at such a high dose, when your body starts breaking it down faster you will end up with sky high dosages in a short amount of time.
Did your doctor prescribe all of these medications during the same office visit? I currently take 20 mg celexa (SSRI similar to prozac), and I'm prescribed 40 mg adderall (adderrall)/day (started at 20 mg/day 2 years ago) but I only take the adderall (adderrall) 2-3 days of the week by my own choice. I am 23 yr old female diagnosed with clinical depression and ADHD/ADD. I did have mild anxiety, but the celexa pretty much eliminated it completely.
my new dr put me on only 5 mg adderall (adderrall) upped me to 50 mg prozac and a month later dded wellbutrin sr 150 mg in am and pm....im cutting back on prozac today as dr had told me to drop down from 50 to 10 before i went on vacation,but i didnt want to freak out so i stayed on the 50 mg.im out of adderall (adderrall) for a few days so hope i have no efects from that...wellbutrin is causing me to have tummy fat so im cutting back to 150 mg dr didnt want to see me for 4 months..so im on my own i still feel deressed and No enegy,so im going on emergenc and vitamin b comples to see if that helps..any ideas
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.